Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Rash on inner thigh, had rectal leakage, rash on penis. Should I worry about herpes?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I am a 33 year old healthy male. About three weeks ago I started getting alarge rash between my legs (inner thigh) and it started becoming inflamed. Let me preface this by saying that I had some rectal leakage occurring prior to this which ended up sitting in the area in my pants. I began to use a barrier cream and denoted that it wasnt improving at all. I went and saw a dermotologist and he felt that it could just be inflammation and irritated skin and gave me a cream to use. This also continued not to work.

This past Sunday I woke up and also saw a red XXXXXXX on the head of my penis. I went back to the dermotologist on Monday and he thought there was nothing to worry about and it was simply irritated skin, however the rash in between my legs had gotten worse and I now have about 50-70 pimples all over in that area. The doctor took a culture and explained it didnt look like anything contagious but wanted to check for bacterial infections or yeast.

Today I noticed the rash on my penis had also shown 2 small red bumps on the shaft. I am starting to get extremely uneasy about all this and although the doctor did not suggest any type of STD issues, I still feel like I wanted to ask and obtain some type of sec ond opinion.

Please let me know does this sound like something Id have to worry about like Herpes or something.

Thank you.
Posted Mon, 3 Sep 2012 in Sexually Transmitted Diseases
Answered by Dr. Praveen Rodrigues 5 hours later
Thanks for your query & I empathise with your problem.
Your history & clinical features described suggest one of two entities or possibly a combination of both...erythrasma (bacterial infection) & /or Fungal infections (either candaidal or deramtophytic or bboth admixed). May I suggest, is easily sorted.
I recommend a systemic treatment together with topical creams. To begin with, please use a mixed cortisone-antifungal-antibacterial cream for 3-5 days & stop; follow that up with a topical antifungal gel or spray (eg terbinafine) for a further 1-2 weeks.
In addition you may also need oral tabs of fluconazole (150mg) one time dosage together with a systemic antibiotic course of metronidazole (taking care to remember to avoid alcoholic beverages & the fact that it may alter taste sense & giveyou a mild headache & may benefit from consuming lots of water) will go a long way to help your rash disappear.

Since it is a systemic therapy you require a local doctor consultation for prescription you who can confirm the above possibilities and prescribe you. You may take this suggestion to him if he is not a Dermatologist.

Cheers & Good luck.
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor